Advertisement

Journal of Nonlinear Science

, Volume 6, Issue 2, pp 139–145 | Cite as

Nonexistence of travelling wave solutions to nonelliptic nonlinear schrödinger equations

  • J. M. Ghidaglia
  • J. C. Saut
Article

Summary

By deriving Pohojaev-type identities we prove that nonelliptic nonlinear Schrödinger equations do not admit localized travelling wave solutions. Similary, we prove that the Davey-Stewartson hyperbolic-elliptic systems do not support travelling wave solutions except for a specific range of the parameters that comprises the DS II focusing case (where the existence of lumps is well known).

Keywords

Cauchy Problem Wave Solution Travel Wave Solution Positive Radial Solution Inverse Scattering Transform 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    M. J. Ablowitz, P. A. Clarkson,Solitons, Nonlinear Evolution Equations and Inverse Scattering, Cambridge University Press, Cambridge, 1991.zbMATHGoogle Scholar
  2. [2]
    V. A. Arkadiev, A. K. Pogrebkov, M. C. Polivanov, Inverse scattering transform and soliton solutions for Davey-Stewartson II equation.Physica D,36, (1989), 189–197.zbMATHMathSciNetCrossRefGoogle Scholar
  3. [3]
    T. S. Fokas, P. Santim, Coherent structures in multidimensions.Phys. Rev. Lett.,63, (1989), 1329–1333.MathSciNetCrossRefGoogle Scholar
  4. [4]
    J. M. Ghidaglia, J. C. Saut, Nonelliptic Schrödinger equations,J. Nonlin. Sci.,3, (1993). 169–195.zbMATHMathSciNetGoogle Scholar
  5. [5]
    J. M. Ghidaglia, J. C. Saut, On the Zakharov-Schulman equations, inNonlinear Dispersive Wave Systems, L. Debnath, Ed., 1992, 83–97, World Scientific, Singapore.Google Scholar
  6. [6]
    J. R. Myra, C. S. Liu, Self-modulation of ion Berstein waves,Phys. Fluids,23, 11 (1980), 2258-2264.zbMATHMathSciNetCrossRefGoogle Scholar
  7. [7]
    T. Ozawa, Exact blow-up solutions to the Cauchy problem for the Davey-Stewartson systems,Proc. Roy. Soc. London A,436, (1992), 345–349.zbMATHMathSciNetCrossRefGoogle Scholar
  8. [8]
    V. E. Zakharov, Stability of periodic waves of finite amplitude on the surface of a deep fluid,J. Appl. Mech. Tech. Phys.,9, (1968), 86–94.Google Scholar
  9. [9]
    V. E. Zakharov, E. I. Schulman, Degenerate dispersion laws, motion invariants and kinetic equations,Physica,1D, (1980), 192–202.MathSciNetGoogle Scholar

Copyright information

© Springer-Verlag New York Inc 1996

Authors and Affiliations

  • J. M. Ghidaglia
    • 1
  • J. C. Saut
    • 2
  1. 1.E.N.S. de Cachan, CMLA, URA 1611 du CNRSCachanFrance
  2. 2.Université des Paris-Sud et CNRS, URA 760OrsayFrance

Personalised recommendations